MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The communication issues were reported by the patient within 2 weeks of having the system implanted.The patient was noted to have a very high bmi and possible fluid in the implant area, possibly contributing to instability of the implant.Observed patient behavior also suggests that there is a possibility that the patient had manually palpated the ipg site and disrupted the healing process, also potentially contributing to device instability and migration.Movement of the ipg may have created pressure on the leads and caused the slight lead migration identified.There are no reports from the patient of unusual activities or traumas during the healing process.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2025 to treat lower back pain.The implantable pulse generator (ipg) was placed in the lower back area with the implanted leads targeting the cluneal nerve.Within 2 weeks of implant, the patient reported some issues with communication between the ipg and the external therapy discs.One of the therapy discs appeared to have more issues than the other and was replaced in (b)(6) 2025, however the communication issues persisted.Ultimately it was determined that the ipg had migrated within the pocket to no longer be sitting parallel to the skin surface, causing the communication issues.The patient also noted that one of the implanted leads did not appear to be providing the same coverage as was experienced during the trial.Very slight migration was noted at the right lead, so the patient was still receiving therapy from the lead but not as effective as expected.On (b)(6) 2025 a surgical revision was performed to remove the migrated ipg and place a new one into the same pocket location but seated parallel to the skin surface.Both implanted leads were replaced during the procedure as well as a precaution due to potential for handling damage during the procedure.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22021168
Report Number3015425075-2025-00148
Device Sequence Number9484983
Product Code GZF
UDI-Device Identifier00812537036182
UDI-Public(01)00812537036182(11)231102(17)261102
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown